Recommendations? Dryness, Cracking Still After Severe Facial Herpes Outbreak After Laser Resurfacing?
- Asked by Rly
- 1 year ago
I had an ablative laser treatment to my face in July. I had a severe herpes outbreak and took Valtrex. I am reluctant to seek advice since this was so traumatic, but I am experiencing dry, cracked areas around my mouth that simply will not rehydrate. They are not herpes lesions, but I cannot get my skin, especially around my mouth, looking like it did pre-procedure, let alone better. Any advice? This has been a nightmare.
Laser resurfacing and herpes outbreaks
It is common to prescribe antiviral medication to prevent herpes in those individuals undergoing stressful resurfacing procedures such as fraxel repair CO2 and dermabrasion even if the patient doesn't have a history of herpes as the virus is so common-placed that many of us have been exposed to the virus by having been kissed by someone who had it, even if we were a child, but may not have had an episode of the sore. When stressed, such as having a wound, the first clinical outbreak of herpes can occur years later. In non ablative fractional resurfacing some doctors only prescribe it in advance of the procedure if the patient has a history of herpes outbreaks.
Unusual cracking or dry skin around the mouth needs to be evaluated in person by your treating physician or a board-certified dermatologist.
Web reference: http://www.thenyac.com/fraxel/index.html
Post Laser Resurfacing Dryness
Thank you for your question. See a Board Certified Dermatologist or Plastic Surgeon an evaluation and recommendations. You should have been taking the medication prior to your treatment, at least 24 hours, and preferably 48 hour if you are prone to the Herpes outbreaks. It can take several weeks after a breakout for your skin to normalize. Be sure to moisturize often with a thick layer of petroleum jelly ointment several times a day during the healing phase and keep it protected from direct sun exposure or heat. I hope this helps.
Cracking around mouth after laser resurfacing
I believe what you are describing is an irritant dermatitis around the mouth. Best to see your dermatologist as there are many great prescription cream treatments for this.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.